Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 14, NWS Tallahassee, FL

March 1, 2007Coffee County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 1, 2007, 8:36 PM CST for Coffee County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 8:36 PM CST (02:36 UTC)
Expired
Mar 1, 2007, 9:30 PM CST
In force
54 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Coffee County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 7:39 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 2.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 902 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
902 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
2.0
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 020238
SVRTAE
ALC031-020330-
/O.NEW.KTAE.SV.W.0014.070302T0236Z-070302T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
836 PM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COFFEE COUNTY IN SOUTHEAST ALABAMA

* UNTIL 930 PM CST

* AT 831 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 20 MILES WEST OF NEWBY...OR
  ABOUT 16 MILES SOUTHWEST OF LUVERNE...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWBY BY 850 PM CST...
  SHADY GROVE BY 855 PM CST...
  JACK AND VICTORIA BY 900 PM CST...
  ROETON AND NEW HOPE BY 905 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3162 8610 3146 8620 3144 8580 3163 8579

$$

38-GODSEY
1 follow-up statement
000 
WWUS52 KTAE 020250
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
949 PM EST THU MAR 1 2007

ALC031-020330-
/O.CON.KTAE.SV.W.0014.000000T0000Z-070302T0330Z/
COFFEE AL-
849 PM CST THU MAR 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHERN COFFEE COUNTY...

AT 846 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF 
SHADY GROVE...OR ABOUT 9 MILES SOUTHEAST OF LUVERNE...MOVING EAST AT 
50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JACK BY 855 PM CST...
  NEW HOPE AND 6 MILES NORTH OF VICTORIA BY 900 PM CST...
  ROETON BY 905 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE WINDS AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FRIDAY MORNING FOR
SOUTHEAST ALABAMA...NORTHERN FLORIDA AND SOUTHWESTERN GEORGIA. 

LAT...LON 3162 8610 3149 8617 3147 8581 3163 8579

$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 8:15 PM CST, 21 minutes earlier.

Area forecast discussion, Mar 1, 8:15 PM CST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 PM EST THU MAR 1 2007

.SHORT TERM...UPDATED ZONE AND MARINE FCSTS FOR TORNADO WATCH #50
WHICH WILL BE EFFECTIVE UNTIL 10Z. SPEED/DIRECTIONAL SHEAR...HIGH
HELICITY VALUES AND MODEST INSTABILITY PER REGIONAL SOUNDINGS
SUGGEST POTENTIAL FOR DAMAGING WINDS AND ISOLATED TORNADOES WILL
PERSIST INTO THE OVERNIGHT HOURS. THREAT ENDS FROM WEST TO EAST
TOWARD MORNING AS SQUALL LINE EXITS AND COLD FRONT CLOSELY FOLLOWS.
MADE SLIGHT TWEAKS TO 06Z-12Z POP GRIDS.

&&

.MARINE...ADVISORY CONDITIONS WILL CONTINUE TONIGHT WITH GUSTY S-SW
WINDS AND BUILDING SEAS.

&&

.AVIATION...OCNL IFR-LIFR CIGS AT KTLH AND KPFN WILL GRADUALLY LIFT
ONCE MARINE LAYER ERODES IN RESPONSE TO INCREASING SWLY FLOW.
OTHERWISE...MVFR CIGS WILL PREVAIL THIS EVENING. THE MAIN FCST
CHALLENGE WILL BE THE TIMING OF THE SQUALL LINE AHEAD OF APPROACHING
COLD FRONT. LEFT VCSH FOR ALL TERMINALS...WITH TSRA AFFECTING
KDHN/KPFN 02Z-06Z...KABY 03Z-07Z...KTLH 04Z-08Z AND KVLD 06Z-10Z.
EXPECT REDUCED VSBY IN HEAVY DOWNPOURS AND GUSTY WINDS. THEN
LINGERING SHRA AND MVFR VSBYS WILL OCCUR FOLLOWING PASSAGE OF THE
SQUALL LINE. MVFR CIGS WILL LIFT TO VFR CIGS FROM WEST TO EAST
FRIDAY MORNING.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FRIDAY AFTERNOON FOR INLAND WALTON...
     HOLMES...WASHINGTON...JACKSON...GULF...CALHOUN...
     LIBERTY...GADSDEN...AND LEON.
GM...SMALL CRAFT ADVISORY ALL MARINE LEGS.

&&

JAMSKI
Hazardous weather outlook, Mar 1, 4:11 AM CST, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM EST THU MAR 1 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-021015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
511 AM EST THU MAR 1 2007 /411 AM CST THU MAR 1 2007/

..MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS
MOST OF THE LOCAL TRI-STATE REGION...

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL DEVELOP AHEAD OF A STRONG COLD FRONT. SOME OF THE STORMS WILL
LIKELY BECOME SEVERE TODAY AND TONIGHT WITH DAMAGING STRAIGHT LINE
WINDS AND A FEW TORNADOES. ONE OR TWO OF THE TORNADOES MAY BE
STRONG. THE STORM PREDICTION CENTER HAS HIGHLIGHTED MOST OF THE
LOCAL REGION FOR A MODERATE RISK OF SEVERE THUNDERSTORMS. A HIGH
RISK AREA COVERING A LARGE PORTION OF ALABAMA JUST MISSES OUR
SOUTHEAST ALABAMA ZONES. WINDS AND SEAS INCREASING OUT AHEAD OF
THE FRONT WILL BRING ADVISORY LEVEL CRITERIA TO THE COASTAL
WATERS THIS AFTERNOON AND INTO EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...MUCH DRIER AND
COOLER WEATHER WILL FILTER IN BEHIND THE FRONT FRIDAY. THE FRONT
IS EXPECTED TO STALL ACROSS NORTH CENTRAL FLORIDA BY LATE FRIDAY
AND MAY MEANDER BACK TO THE NORTH BRINGING RAIN CHANCES TO THE AREA
OVER THE WEEKEND. STRONG HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST LATE SUNDAY PUSHING THE FRONT AND EXPECTED CLOUD COVER
WELL TO THE SOUTHEAST. DRY WEATHER AND BELOW NORMAL TEMPERATURES
ARE EXPECTED INTO MID NEXT WEEK.

.SPOTTER STATEMENT...
SPOTTER ACTIVATION IS VERY LIKELY TODAY AND TONIGHT. SPOTTERS
SHOULD BE CONSIDERED ACTIVATED AT THE FIRST ISSUANCE OF A WATCH OR
WARNING COVERING OUR REGION.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BARRY

In the hours before

Special weather statement, Mar 1, 6:55 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
755 PM EST THU MAR 1 2007

ALZ067-GAZ120-121-020145-
CLAY-HENRY-QUITMAN-
655 PM CST THU MAR 1 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY COUNTY IN
SOUTHEAST ALABAMA AND CLAY AND QUITMAN COUNTIES IN SOUTHWESTERN
GEORGIA...

* UNTIL 845 PM CST (745 PM CST)

AT 652 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF CLIO...OR 12 MILES WEST OF
ABBEVILLE...MOVING NORTHEAST AT 50 MPH

HAIL UP TO DIME SIZE...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Mar 1, 6:59 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     FORT GAINES             31.60N 85.05W
03/01/2007                   CLAY               GA   EMERGENCY MNGR

            IN CLAY COUNTY. SHERIFF REPORTS NUMEROUS TREES DOWN AND
            HOMES DAMAGED IN CLAY COUNTY.

&&

LANIER
Local storm report, Mar 1, 7:02 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
802 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TORNADO          ENTERPRISE              31.31N 85.85W
03/01/2007                   COFFEE             AL   BROADCAST MEDIA

            *** 15 FATAL *** MSNBC REPORTS A TOTAL OF 15 FATALITIES
            FROM THE TORNADO AT ENTERPRISE HIGH SCHOOL.

&&

LANIER
Special weather statement, Mar 1, 7:45 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 PM EST THU MAR 1 2007

FLZ007-008-020230-
COASTAL WALTON-INLAND WALTON-
745 PM CST THU MAR 1 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY...

* UNTIL 830 PM CST

AT 744 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRESTVIEW...MOVING EAST NORTHEAST
AT 40 MPH.

SMALL HAIL...DANGEROUS LIGHTNING...VERY HEAVY RAINFALL...AND WIND
GUSTS TO 40 OR 50 MPH ARE EXPECTED WITH THIS STORM. REMEMBER A TORNADO
WATCH IS IN EFFECT FOR THIS AREA...AND TORNADOES CAN DEVELOP WITH LITTLE
OR NO WARNING.

9-FOURNIER
Local storm report, Mar 1, 8:05 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TORNADO          ENTERPRISE              31.31N 85.85W
03/01/2007                   COFFEE             AL   BROADCAST MEDIA

            *** 17 FATAL, 50 INJ *** MSNBC INTERNET REPORT. 15
            FATALITIES AT ENTERPRISE HIGH SCHOOL. TWO ADDITIONAL
            FATALITIES IN THE TOWN OF ENTERPRISE ASSOCIATED WITH THE
            TORNADO. NUMBER OF INJURIES IS ESTIMATED AND WILL BE
            UPDATED AS CONFIRMED INFORMATION BECOMES AVAILABLE.

&&

LANIER
Special weather statement, Mar 1, 8:14 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 PM EST THU MAR 1 2007

ALZ068-FLZ009-020315-
GENEVA-HOLMES-
814 PM CST THU MAR 1 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN
SOUTHEAST ALABAMA AND HOLMES COUNTY IN NORTH FLORIDA...

* UNTIL 915 PM CST

AT 811 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF DE FUNIAK SPRINGS...MOVING
NORTHEAST AT 45 MPH.

PEOPLE IN GENEVA AND HOLMES COUNTIES...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 8:43 PM CSTTornado WarningTAEGeneva, Houston32 min
Mar 1, 9:10 PM CSTSevere Thunderstorm WarningTAEHenry65 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.